B12 problems?

Sunny64
on 8/29/12 5:09 am
 I am experiencing some odd things and am not sure if they are related to b12 or not.  I am having eye twitches, comprehension problems, lightheadedness, and tingly body and now around my mouth and sooooo tired.  The last labs in June were at about 700 for b12 but had dropped from 1100 in march.  I stopped taking the b12 as it was over the normal values.  How much is too much.  Can you overdose on the b12 sublingual.  Just had my year and went from 290 lbs to 179lbs a year ago.  Weight loss stopped 6 months ago, only a pound since every month, this coincided with me going off of the b12.  Related?  Ideas would be appreciated.
                    
artroxy blue
on 8/29/12 5:21 am - MA
RNY on 08/14/12 with
 B12 is a water-soluble vitamin, meaning your body takes what it needs, and you pee out the rest. You might want to start taking that sublingual again. It will help with the symptoms you're having. 

BTW, congrats on your weight loss! That's great!
wmamey
on 8/29/12 5:57 am
RNY on 06/18/12
Take the sublingual B12! My last value was 1400. This is one vitamin that is a must the rest of our lives.
            
Larry Wassmann
on 8/29/12 5:59 am - Lacey, WA
RNY on 05/09/12
I was over B12 in my last blood tests they took before my 3 month evaluation with my surgery team. I was taking a tablet and noticed that my daily vitamins also had 200 percent the requirement so I was a little high in the values. Surgeon said nothing to worry about as too much will not harm anything but to cut back on taking the extra tablet and only take it every other day not every day. Like someone else said you will pee out what you body does not want.     

fb.png   Visit my Blog at  http://www.lwassmann.blogspot.com/                                

Citizen Kim
on 8/29/12 6:16 am, edited 8/28/12 11:36 pm - Castle Rock, CO
Despite B12 being a water soluble vitamin, you CAN actually take too much B12, which will give you the same symptoms as being deficient. However, in your case, your levels were not too high at 700!!!! You should always have values over 1000 but should aim to not be over 2000. Taking vitamins is a balancing act and it may be necessary for you to tweak what you take from time to time to keep your values at healthy levels. If you are trending downwards, there is absolutely no reason to cease taking it!

I rarely suggest what other people should do, but based on your post here and that your values were 700 in June and had dropped from 1100 in three months and you haven't taken any since, I would suggest that you begin taking your sublingual daily immediately and aim to get your B12 checked as soon as you can.

ETA: I know how difficult it can be to juggle your B12 because I have had pernicious anaemia for about 20 years - I take shots 2-4 times per week and for me it's a constant battle to keep a level over 1000! This deficiency is not something to be trifled with and I live with the consequences every day!

Proud Feminist, Atheist, LGBT friend, and Democratic Socialist

Dave Chambers
on 8/29/12 7:12 am - Mira Loma, CA

I just had labs done and reveiwed with my Kaiser bariatric follow up doctor.  Vitmain D should be above 80 up to a little over 100, and B12 should be over 1000.  Doctor said that "health challenges (flu, other stuff) can deplete these very rapidly. Having levels of D and B12 at these numbers allows a buffer area, so when you drop, you're still within somewhat safe levels, preventing further health issues.  I'd go back to whatever B12 you were taking daily to keep your levels at 1100.  DAVE

Dave Chambers, 6'3" tall, 365 before RNY, 185 low, 200 currently. My profile page: product reviews, tips for your journey, hi protein snacks, hi potency delicious green tea, and personal web site.
                          Dave150OHcard_small_small.jpg 235x140card image by ragdolldude

Sunny64
on 8/30/12 6:50 pm
 Thank you very much for the information.  Just when you think you have part of it figured out.... I have been seen at the office and am back on the b12 sublingual and the doc added another bariatric advantage for a month which is when I go back.  Thanks again!

×